Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Trying to conceive, periods reduced

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11697 Questions
Hello I am desperate to have a baby someday (we have not tried yet) and my period has gone down to three days instead of five days....what is wrong with me...we do have sex quite a bit just not trying all the way yet since we are not married yet and I need to get off my meds first...and go on new ones...Thanx
Posted Tue, 22 May 2012 in Getting Pregnant
Answered by Dr. Rakhi Tayal 4 hours later
Thanks for posting your query.
A decrease in duration of periods from five days to three days is not worrisome. As long as you are having regular cycles with a moderate amount of bleeding, it is indicative of ovulatory cycles. You should not have any problem in concieving or bearing children.
Usually such a minor change is caused by anemia, stress, dietary changes, oral pills or hormonal changes in the body.
In case the duration of bleeding decreases further and becomes less than one day then hormonal treatment like estrogen supplementation is required under the guidance of a gynecologist.
Right now you can concentrate on having a high protein diet with iron supplements to restore your normal bleeding.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Trying to conceive, periods reduced 3 days later
Doctor, I am on Abilify....I now think it's either hormones or Abilify...I am now thirty and want to start having a baby next year after we are married....I am going to go on clozapine in the summer though and then try for a baby....the medication Abilify is not good during pregnancy and I'll be taking choline pills as well to help with the baby...what do you think
Answered by Dr. Rakhi Tayal 57 minutes later
Thanks for writing again.
Abilify is not safe during pregnancy. It does not cause a decrease in bleeding during periods. Mild hormonal disturbance is a more likely cause.
Clozapine is a comparatively safer alternative during pregnancy. You can switch over to clozapine after consulting your psychiatrist.
Adding choline pills will be helpful. You can try to conceive after your marriage as you have planned.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor